Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 75, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 16, 2018, 2:56 PM CDT for Franklin County, Arkansas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2018, 2:56 PM CDT (19:56 UTC)
- Expired
- May 16, 2018, 3:17 PM CDT
- In force
- 21 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 44 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1078 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
263
WUUS54 KTSA 161956
SVRTSA
ARC047-162045-
/O.NEW.KTSA.SV.W.0075.180516T1956Z-180516T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
256 PM CDT WED MAY 16 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Central Franklin County in west central Arkansas...
* Until 345 PM CDT
* At 255 PM CDT, a severe thunderstorm was located 6 miles southeast
of Mulberry, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Ozark... Mulberry...
Altus... Branch...
Denning... Wiederkehr Village...
Caulksville... Etna...
Alix... Meg...
Peter Pender... Vesta...
Cecil...
This includes Interstate 40 in Arkansas between mile markers 35 and
42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3538 9371 3537 9375 3540 9379 3542 9380
3531 9381 3532 9392 3530 9392 3532 9408
3545 9407 3546 9403 3547 9406 3548 9404
3549 9405 3550 9404 3553 9370
TIME...MOT...LOC 1955Z 273DEG 12KT 3542 9399
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
942
WWUS54 KTSA 162017
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
317 PM CDT WED MAY 16 2018
ARC047-162026-
/O.CAN.KTSA.SV.W.0075.000000T0000Z-180516T2045Z/
Franklin AR-
317 PM CDT WED MAY 16 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FRANKLIN COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However small hail and
very heavy rain are still possible with this thunderstorm.
LAT...LON 3538 9371 3537 9375 3540 9379 3542 9380
3531 9381 3532 9392 3530 9392 3532 9408
3545 9407 3546 9403 3547 9406 3548 9404
3549 9405 3550 9404 3553 9370
TIME...MOT...LOC 2015Z 273DEG 12KT 3542 9390
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 12:21 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, May 16, 12:21 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1221 PM CDT Wed May 16 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered showers and thunderstorms will continue to develop through the afternoon, primarily along and south of a KTUL-KFYV line. Mostly VFR conditions expected, with brief areas of MVFR/IFR possible in and near storms. This activity should weaken and dissipate by early evening. Localized fog and IFR/LIFR cigs possible late tonight for the northwest Arkansas TAF sites. && .PREV DISCUSSION... /Issued 1058 AM CDT Wed May 16 2018/ ..UPDATE... DISCUSSION... Scattered convection has expanded in coverage over the past few hours across parts of eastern OK...in vicinity of MCV noted south of Tulsa. CAMS guidance suggests best coverage through the afternoon will generally be along and south of a Tulsa-Fayetteville line...with a few strong/marginally severe storms possible. && .PRELIMINARY POINT TEMPS/POPS... TUL 65 88 67 88 / 20 10 10 10 FSM 64 86 67 87 / 20 10 10 10 MLC 63 86 67 87 / 20 10 10 10 BVO 61 86 64 87 / 20 10 10 10 FYV 60 82 59 84 / 20 10 10 10 BYV 62 83 58 85 / 20 10 10 10 MKO 62 85 65 87 / 20 10 10 10 MIO 63 85 62 85 / 20 10 10 10 F10 63 85 66 87 / 20 10 10 10 HHW 63 87 67 87 / 20 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....18
Hazardous weather outlook, May 16, 12:46 PM CDT, 2 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1246 PM CDT Wed May 16 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-171030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1246 PM CDT Wed May 16 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. DISCUSSION... Showers and thunderstorms will continue to expand in coverage across parts of eastern Oklahoma and northwest Arkansas into the afternoon hours. Some of the stronger storms will be capable of producing quarter size hail along with 60 mph winds. Slow movement of storms will also result in locally heavy rainfall. The favored area for stronger storms will generally be along and south of a Tulsa to Fayetteville line. Storms are expected to weaken by early this evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Thunderstorm Potential. FRIDAY...Thunderstorm Potential...High Wind Potential. SATURDAY THROUGH TUESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Periodic shower and thunderstorm chances will persist for the next several days as a series of upper level disturbances traverse the area. A limited chance for severe weather will be possible on most days as moist and unstable air-mass remains in place. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 16, 11:28 AM CDT, 3 hours 28 minutes before
Special Weather Statement National Weather Service Tulsa OK 1128 AM CDT WED MAY 16 2018 OKZ070-161715- Muskogee OK- 1128 AM CDT WED MAY 16 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MUSKOGEE COUNTY UNTIL 1215 PM CDT... At 1128 AM CDT, a strong thunderstorm was located 5 miles northwest of Oktaha, moving east at 5 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Muskogee... Oktaha... Wainwright... Summit... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3557 9561 3574 9564 3575 9542 3557 9539 TIME...MOT...LOC 1628Z 274DEG 7KT 3565 9552
Special weather statement, May 16, 12:25 PM CDT, 2 hours 31 minutes before
Special Weather Statement National Weather Service Tulsa OK 1225 PM CDT WED MAY 16 2018 OKZ069-072-161800- Adair OK-Sequoyah OK- 1225 PM CDT WED MAY 16 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SEQUOYAH AND SOUTH CENTRAL ADAIR COUNTIES UNTIL 100 PM CDT... At 1225 PM CDT, a strong thunderstorm was located 6 miles northeast of Brushy, moving east at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Brushy... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3555 9473 3563 9475 3575 9460 3556 9453 TIME...MOT...LOC 1725Z 249DEG 10KT 3562 9465
Special weather statement, May 16, 2:12 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Tulsa OK
212 PM CDT WED MAY 16 2018
ARZ019-020-161945-
Franklin AR-Crawford AR-
212 PM CDT WED MAY 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRANKLIN AND
NORTHEASTERN CRAWFORD COUNTIES UNTIL 245 PM CDT...
At 212 PM CDT, a strong thunderstorm was located 3 miles east of
Mountainburg, moving southeast at 10 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Mountainburg... Alma...
Mulberry... Dyer...
Chester... Rudy...
Lake Fort Smith... Fern...
Bidville... Piney...
Toney... Locke...
Mount Gayler... Lonelm...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 13 and 28.
Interstate 49 between mile markers 22 and 40.
LAT...LON 3545 9395 3550 9428 3575 9427 3575 9413
3577 9412 3576 9395
TIME...MOT...LOC 1912Z 295DEG 8KT 3562 9411The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 1:35 PM CDT | Areal Flood Advisory | TSA | Crawford, Washington | 3 hr |
| May 16, 2:03 PM CDT | Areal Flood Advisory | TSA | Benton, Washington | 3 hr |
| May 16, 2:12 PM CDT | Special Weather Statement | TSA | Crawford | 33 min |
| May 16, 2:29 PM CDT | Areal Flood Advisory | TSA | Crawford, Franklin | 2 hr |
| May 16, 3:21 PM CDT | Special Weather Statement | TSA | Benton | 24 min |
| May 16, 4:20 PM CDT | Areal Flood Advisory | TSA | Madison | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.